# SDR CA111227005

- Difficulty date: December 23, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Boeing 737*
- Aircraft time: 16,357 hours
- Engine: Ge CFM56*
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Retainer
- Part number: 9523M11G03
- Condition: Broken
- Location: Stage 1 Blade
- Part time: 16,195 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) SUBJECT ENGINE WAS REMOVED FROM ACFT TO ADDRESS MULTIPLE HPC DAMAGED BLADES ON STAGES 1 THROUGH 9.  DURING THE INVESTIGATION TO DETERMINE THE CAUSE OF THE BLADE DAMAGE, IT WAS NOTED THAT QTY 1 STAGE 1 BLADE WAS LOOSE AND FREEDOM OF MOVEMENT FORE-AFT WAS OBSERVED OF THE BLADE IN ITS DOVETAIL RETAINING SLOT.  THIS IS INCONSISTENT WITH A PROPERLY RETAINED BLADE THAT IS SECURED IN ITS SLOT AND CANNOT BE MOVED BY HAND DUE TO THE RING`S LOCKING FEATURE.  FURTHER INVESTIGATION USING A MIRROR AND FLASHLIGHT REVEALED THAT APPROXIMATELY A 1" SECTION OF THE BLADE`S RETAINER RING, PN 9523M11G03 WITH ITS ATTACHED LUG WAS MISSING, ALLOWING THE RING END TO WORK ITS WAY FROM UNDER THE STAGE 1 DISK RETAINING SLOT.
